Alert archive / California / River Flood Advisories in 2017
River Flood Advisory 4, NWS Eureka, CA
NWS Eureka, CA issued this river flood advisory at Jan 22, 2017, 4:59 AM PST for Mendocino County, California. It was in force for 36 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 22, 2017, 4:59 AM PST (12:59 UTC)
- Expired
- Jan 23, 2017, 4:48 PM PST
- In force
- 36 hr
- Issued by
- NWS Eureka, CA
- Area
- Storm-based polygon
County Mendocino County, CA
The radar
The Beale AFB radar (KBBX), 140 km from the middle of the area, began a volume at 13:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Russian River near Hopland (HOPC1).
- Minor stage
- 15 ft
- Moderate stage
- 23 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 11462500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
203
WGUS86 KEKA 221259
FLSEKA
FLOOD ADVISORY
NATIONAL WEATHER SERVICE EUREKA, CA
459 AM PST SUN JAN 22 2017
...
...The National Weather Service in Eureka has issued a Flood Advisory
for the Russian River...
Russian River near Hopland affecting Mendocino COUNTY
Rain overnight has produced renewed rises on the Russian
river.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...
Do not drive your car across flooded roadways. It only takes about
two feet of water to float most vehicles. For area road conditions...
call CALTRANS at 1-800-427-7623.
Stay tuned to developments by listening to NOAA Weather Radio or your
local TV or radio stations.
The next statement will be issued 9AM PST or as
warranted by changing conditions.
&&
CAC045-230059-
/O.NEW.KEKA.FL.Y.0004.170122T1259Z-170124T0048Z/
/HOPC1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
459 AM PST SUN JAN 22 2017
The National Weather Service in Eureka has issued a
* Flood Advisory for
the Russian River near Hopland.
* UNTIL Sunday AFTERNOON.
* At 4:00 AM Sunday the stage Was 14.8 feet.
* Flood Stage is 21.0 feet.
* FORECAST...This river is forecast to fluctuate near 15.0 ft thru
noon. Minor flooding of highway 175 is epxected at the approaches
to the Russian river bridge.
&&
LAT...LON 3896 12314 3904 12320 3913 12324 3917 12315
3909 12313 3894 12304
$$3 follow-up statements
153
WGUS86 KEKA 221318
FLSEKA
FLOOD ADVISORY
NATIONAL WEATHER SERVICE EUREKA, CA
518 AM PST SUN JAN 22 2017
...
...The Flood Advisory continues for the Russian River...
Russian River near Hopland affecting Mendocino COUNTY
Rain overnight has produced renewed rises on the Russian
river.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...
Do not drive your car across flooded roadways. It only takes about
two feet of water to float most vehicles. For area road conditions...
call CALTRANS at 1-800-427-7623.
Stay tuned to developments by listening to NOAA Weather Radio or your
local TV or radio stations.
The next statement will be issued 9AM PST or as
warranted by changing conditions.
&&
CAC045-222130-
/O.CON.KEKA.FL.Y.0004.000000T0000Z-170122T2130Z/
/HOPC1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
518 AM PST SUN JAN 22 2017
The Flood Advisory continues for
The Russian River near Hopland.
* UNTIL THIS AFTERNOON.
* At 4:00 AM Sunday the stage Was 14.8 feet.
* Flood Stage is 21.0 feet.
* FORECAST...This river is forecast to fluctuate near 15.0 ft thru
noon. Minor flooding of highway 175 is epxected at the approaches
to the Russian river bridge.
&&
LAT...LON 3896 12314 3904 12320 3913 12324 3917 12315
3909 12313 3894 12304
$$363
WGUS86 KEKA 221720
FLSEKA
FLOOD ADVISORY
NATIONAL WEATHER SERVICE EUREKA, CA
920 AM PST SUN JAN 22 2017
...The Flood Advisory continues for the Russian River...
Russian River near Hopland affecting Mendocino County
Overnight rainfall is resulting in rising water levels for the Russian River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...
Do not drive your car across flooded roadways. It only takes about
two feet of water to float most vehicles. For area road conditions...
call CALTRANS at 1-800-427-7623.
Stay tuned to developments by listening to NOAA Weather Radio or your
local TV or radio stations.
The next statement will be issued at 7 PM PST Sunday or as
warranted by changing conditions.
&&
CAC045-222130-
/O.CON.KEKA.FL.Y.0004.000000T0000Z-170122T2130Z/
/HOPC1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
920 AM PST SUN JAN 22 2017
The Flood Advisory continues for
The Russian River near Hopland.
* Until this afternoon.
* At 9:00 AM Sunday the stage Was 16.9 feet.
* Flood Stage is 21.0 feet.
* FORECAST...This river is forecast to reach monitor stage of
18.0 ft during early Sunday afternoon, then forecast to fall
to 15.0 feet by Sunday evening.
&&
LAT...LON 3896 12314 3904 12320 3913 12324 3917 12315
3909 12313 3894 12304
$$732
WGUS86 KEKA 222118
FLSEKA
FLOOD ADVISORY
NATIONAL WEATHER SERVICE EUREKA, CA
118 PM PST SUN JAN 22 2017
...The Flood Advisory is cancelled for the
Russian River near Hopland affecting Mendocino COUNTY
This will be the last statement for this event.
&&
CAC045-222148-
/O.CAN.KEKA.FL.Y.0004.000000T0000Z-170122T2130Z/
/HOPC1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
118 PM PST SUN JAN 22 2017
The Flood Advisory is cancelled for
The Russian River near Hopland
&&
LAT...LON 3896 12314 3904 12320 3913 12324 3917 12315
3909 12313 3894 12304
$$What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this river flood advisory went out at Jan 22, 4:39 AM PST, 20 minutes earlier.
Area forecast discussion, Jan 22, 4:39 AM PST, 20 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
439 AM PST Sun Jan 22 2017
.SYNOPSIS...A vigorous low west of the Oregon coast will keep
Northwest California wet and unsettled through Monday. The
strongest and most damaging winds with this storm have ended,
however locally windy conditions are expected primarily over the
ridges and near the coast through Monday. Dry conditions and much
lighter winds are expected for Tuesday.
&&
.DISCUSSION...The strongest wind storm of the wet season blasted
Northwest California overnight with powerful winds. There were
numerous power outages and downed trees and branches. The highest
winds were over the exposed ridges where remote automated sensors
recorded gusts from 70 to 85 mph. At mean sea level, Crescent
City recorded a peak instantaneous gust to 74 mph. Thankfully, the
strongest and most damaging winds have ended. Even though the
strongest winds have ended, locally windy conditions will continue
today as a deep surface low wobbles around West of Oregon. Breezy
conditions may continue into Monday, primarily near the coast as
the low slowly drifts southward, paralleling the California coast
and slowly filling through the day.
A band of heavy rain moved through overnight. The rain rates have
been steadily diminishing from southwest to northeast early
this morning. The bulk of the higher rain rates will end by
daybreak. The thunderstorms that were firing up over the waters
and near the coast overnight have been tracking northward up the
coast as well. Post frontal ridging will bring a brief break in
the rain early this morning, before showers and convection moves
closer to the coast this afternoon and evening. Satellite imagery
showed an area of cold and unstable air crossing 130W. Expect
another round of showers and isolated thunderstorms for this
afternoon and evening as this mass edges closer to the coast.
There will be a chance for small hail, though BUFKIT profiles did
not look very promising. Be ready for rapidly changing road
conditions if you must travel today.
As of 3am, tire chains were still required on routes 36, 299 and
3. Expect another dumping of snow early this morning with the
main band of rain...primarily above 3000-3500 feet. Heavy wet
snow may also accumulate down to 2000 feet. The precip in Trinity
county should start to ease up by mid morning, though bursts of
heavy snow will be possible in showers and the warning may need to
be replaced by a winter weather advisory for this afternoon.
Travel over the mountains is not recommended today.
Showery weather conditions will continue on Monday as the low
pressure system west of Oregon starts to track southward, The
widespread precip will diminish Monday night as the low slides
southward parallel to the California coast and fills. There may be
a few lingering showers early on Tuesday morning, however it is
looking less likely with each new run of the ECMWF and GFS.
Tuesday is looking like our first full day of dry weather as an
upper ridge builds closer to the coast and offshore flow
develops. Unfortunately, there is much more uncertainty regarding
the forecast for Wed and Thu. The GFS, ECMWF and NAM/DGEX show a
weak s/w trough moving over the ridge. Expect this system to be
fairly weak and not provide much if any precip. Ridging should
spring back up toward the end of the week and provide another full
day or two of dry weather.
&&
.AVIATION...Very gusty winds overnight, with Crescent City Airport
reporting a peak wind of 74 mph, Arcata Airport reporting a peak
wind of 51 mph. Winds started to diminish early this morning, but
there are still occasional gusts to 20 kt or so. Conditions across
all terminals were fluctuating between VFR/MVFR as showers continue.
Do expect showers to persist through the next 24 hours, with little
or no changes expected. /RCL
&&
.MARINE...Overnight, there were storm force winds over the coastal
waters. By early this morning, winds have been diminishing. Do
expect 15 to 25 kt southwest winds to continue through Monday
afternoon, with occasional higher gusts. After that, the winds will
shift to the north as an area of low pressure sinks to our south.
The north wind will continue through Tuesday night. By Wednesday
morning, winds will become light and variable as weak pressure
gradient sets up over the coastal waters.
Seas will remain elevated through the forecast period. This morning,
buoys reported wave heights of around 15 to 20 feet with wave
periods of around 10 to 15 seconds, as the short period wind waves
are trying to become more dominant over the long period swell. Do
expect the conditions to persist for the next day or so. Another
significant westerly swell will move into the coastal waters from
Monday morning through Monday night. Do expect wave heights of 20
feet or higher with wave periods higher than 15 seconds. Looks like
the wave height will be lower for Tuesday and Wednesday, before
picking back up again late in the work week. /RCL
&&
.BEACH HAZARDS/SURF...After a pretty decent high surf event on
Saturday, the seas has subsided to below 20 feet, and it has
become increasingly dominated by short period waves instead of
swell early this morning. The coastal beaches will have a break in
the high surf activity today. However, do expect the high surf
potential to increase again early Monday morning and continue into
the evening hours. We will have another new westerly swell group
arriving into the coastal waters on Monday. Wave models are
expecting waves exceeding 20 feet with wave periods of around 15
seconds. This should produce high surf with heights of around 22
to 25 feet. Thus, issued a high surf advisory for the coastal
beaches from Monday morning through Monday evening. /RCL
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Winter Storm Warning until noon PST today for CAZ107-108.
High Surf Advisory from 4 AM Monday to midnight PST Monday night
for CAZ101.
Winter Weather Advisory until noon PST today for CAZ102-105-106-
110-111.
NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory until
3 AM PST Tuesday for PZZ450-455-470- 475.
&&
Visit us at http://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka
For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.pngHazardous weather outlook, Jan 22, 4:09 AM PST, 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 409 AM PST SUN JAN 22 2017 CAZ107-108-231215- NORTHERN TRINITY-SOUTHERN TRINITY- 409 AM PST SUN JAN 22 2017 ...WINTER STORM WARNING IN EFFECT UNTIL NOON PST TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. A WINTER STORM WARNING IS CURRENTLY IN EFFECT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MORE SHOWERS AND SNOW ON MONDAY. OTHERWISE NO HAZARDOUS WEATHER EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA. FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR WEATHER.GOV/EUREKA. CAZ111-231215- NORTHEASTERN MENDOCINO INTERIOR- 409 AM PST SUN JAN 22 2017 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON PST TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. A WINTER WEATHER ADVISORY IS CURRENTLY IN EFFECT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MORE SHOWERS AND SNOW ON MONDAY. OTHERWISE NO HAZARDOUS WEATHER EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA. FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR WEATHER.GOV/EUREKA. CAZ112-113-231215- SOUTHWESTERN MENDOCINO INTERIOR-SOUTHEASTERN MENDOCINO INTERIOR- 409 AM PST SUN JAN 22 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND POSSIBLE THUNDERSTORMS TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MORE SHOWERS ON MONDAY. OTHERWISE NO HAZARDOUS WEATHER EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA. FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR WEATHER.GOV/EUREKA. CAZ101-103-109-231215- COASTAL DEL NORTE-NORTHERN HUMBOLDT COAST-MENDOCINO COAST- 409 AM PST SUN JAN 22 2017 ...HIGH SURF ADVISORY IN EFFECT FROM 4 AM MONDAY TO MIDNIGHT PST MONDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. A HIGH SURF ADVISORY IS CURRENTLY IN EFFECT. SHOWERS AND POSSIBLE THUNDERSTORMS TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A HIGH SURF ADVISORY IS CURRENTLY IN EFFECT. MORE SHOWERS ON MONDAY. OTHERWISE NO HAZARDOUS WEATHER EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA. FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR WEATHER.GOV/EUREKA. CAZ102-105-106-110-231215- DEL NORTE INTERIOR-NORTHERN HUMBOLDT INTERIOR- SOUTHERN HUMBOLDT INTERIOR-NORTHWESTERN MENDOCINO INTERIOR- 409 AM PST SUN JAN 22 2017 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON PST TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. A WINTER WEATHER ADVISORY IS CURRENTLY IN EFFECT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MORE SHOWERS AND SNOW SHOWERS ON MONDAY. OTHERWISE NO HAZARDOUS WEATHER EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA. FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR WEATHER.GOV/EUREKA. CAZ104-231215- SOUTHWESTERN HUMBOLDT- 409 AM PST SUN JAN 22 2017 ...HIGH SURF ADVISORY IN EFFECT FROM 4 AM MONDAY TO MIDNIGHT PST MONDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. A HIGH SURF ADVISORY IS CURRENTLY IN EFFECT. SHOWERS AND POSSIBLE THUNDERSTORMS TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A HIGH SURF ADVISORY IS CURRENTLY IN EFFECT. MORE SHOWERS ON MONDAY. OTHERWISE NO HAZARDOUS WEATHER EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA. FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR WEATHER.GOV/EUREKA.
In the hours before
Local storm report, Jan 22, 12:51 AM PST, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
1251 AM PST SUN JAN 22 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1143 PM NON-TSTM WND DMG EUREKA 40.80N 124.16W
01/21/2017 HUMBOLDT CA NWS EMPLOYEE
TREE LIMBS DOWN, 2 INCH DIAMETER, 4 TO 6 FT LONG
&&
BOUSHEYThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 22, 2:27 AM PST | Small Craft Advisory | EKA | 24 hr | |
| Jan 22, 2:40 AM PST | High Surf Advisory | EKA | Del Norte, Humboldt, Mendocino | 49 hr |
| Jan 22, 12:11 PM PST | Winter Weather Advisory | EKA | Del Norte, Humboldt, Mendocino | 33 hr |
| Jan 22, 12:36 PM PST | Special Marine Warning | EKA | 24 min | |
| Jan 22, 2:19 PM PST | Hazardous Seas Warning | EKA | 36 hr |
Nearby
River Flood Advisories in California, 2017Every river flood advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.